Schizophrenia.com

Latuda the best for weight loss?

Hi all,
So i previously created a different thread on Abilify and weight loss, because thats the medication im taking right now. Well, I want to know about anyone taking Latuda, and your experiences with it. Is this a good medication to be on?. Did you lose weight on it?. Or did it cause weight gain?. Let me know, and thanks.

2 Likes

This article says that Latuda is one of the antipsychotics with lowest risk of weight gain. But Ablilify is also on that list:

I lost weight on this drug

I’ve been on it for 3 months and lost 14 lbs so far

I’m on Latuda 120 mg. You’re supposed to take it with 350 calories of food. My appetite is not too big. I weigh 230 lbs and cannot lose. I’m 5’11". I take other meds like a benzo and side effect medicine and Lexapro which is good. I had a pdoc tell me all my meds cause hunger. But I’ve been on meds that made me suffer badly from hunger. Latuda makes me a little sleepy not too bad, it gets better with time. Latuda is my ap and mood stabilizer. I have sza with manic depression. I’ve given up trying to lose weight. It’s hopeless. Exercise just gives me a bigger appetite. That saying, I do eat cookies and sometimes chips. I never eat fast food or eat out at all. I’m not young anymore and cannot go without food like then. I’m 51.

Ziprasidone is supposed to be the medicine that cause the least weight gain but ALL current antipsychotic cause weight gain

One of the best. Really easy on the weight.

I take Latuda. It requires 350 calories when you take it. I was eating dinner and then having a late night snack of 350 calories, to take my Latuda… That made me gain 10 pounds (the snack).

So, my advice, is that if you do take Latuda, make sure to take it with dinner that has at least 350 calories. Avoid snacking. :slightly_smiling_face:

Not about Latuda but Geodon also has a low weight gain profile. I’ve lose 40 pounds on Geodon.

Ok, thank you guys so much for the responses. I will look into Geodon first and if thats not possible then I will try for Latuda. Cheers and wish me luck.

Or if you have access to caplyta try that, that medicine has side effect of weight loss so even more weight loss than ziprasidone

Alright ill look into that as well thanks swordie

Since quitting olanzapine and starting Lurasidone (Latuda) I have lost over 75lbs and hit my BMI weight.

I pretty sure my weight loss came from quitting olanzapine, but Lurasidone didn’t cause any weight gain at all.

I start latudy tonight 20 mg hey @Poohead456 I’ll let u know!

I gained about 50 pounds on Latuda but don’t seem to be gaining any more than that. I was real skinny on just Geodon.

what was your bmi on geodon and latuda respectively?

I lost weight on it partially due to diarrhea and also due to eating the same boring diet of a meat, fruit, and a veggie for every lunch and dinner. Otherwise my mind eventually went haywire. As much as I criticize the drugs that pack the pounds they do help my mind the best.

I think its weight neutral. I’ve been on it for a few years and haven’t gained

I have no idea what my BMI was or is. I don’t monitor that.

I was on latuda for awhile it gave me tremors so I stopped taking it.